Alert archive / Alabama / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 255, NWS Mobile, AL

August 12, 20086 counties in Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Aug 12, 2008, 6:32 PM CDT for 6 counties in Alabama. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 12, 2008, 6:32 PM CDT (23:32 UTC)
Expired
Aug 12, 2008, 7:00 PM CDT
In force
28 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Baldwin County, AL, Clarke County, AL, Escambia County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL

The radar

The Mobile radar (KMOB), 20 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 12, 6:52 PM CDTMARINE TSTM WIND 39Brookley Field Airport, AL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 12, 2:21 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2008-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3027 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2008-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3027 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
499 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 122332
SVRMOB
ALC003-025-053-097-099-129-130000-
/O.NEW.KMOB.SV.W.0255.080812T2332Z-080813T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
632 PM CDT TUE AUG 12 2008

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA...
  SOUTHWESTERN MONROE COUNTY IN SOUTH CENTRAL ALABAMA...
  NORTHWESTERN BALDWIN COUNTY IN SOUTHWEST ALABAMA...
  SOUTHEASTERN CLARKE COUNTY IN SOUTHWEST ALABAMA...
  MOBILE COUNTY IN SOUTHWEST ALABAMA...
  THIS INCLUDES THE CITY OF DOWNTOWN MOBILE...
  SOUTHEASTERN WASHINGTON COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 700 PM CDT

* AT 630 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS NEAR 60
  MPH.  THESE STORMS WERE ALONG A LINE EXTENDING FROM BARLOW BEND TO
  8 MILES WEST OF GRAND BAY...OR ALONG A LINE EXTENDING FROM 16 MILES
  WEST OF MONROEVILLE TO ESCATAWPA...MOVING EAST AT 36 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WHISTLER...VAUGHN...UNIVERSITY OF SOUTH ALABAMA AND SPRING HILL
  COLLEGE BY 640 PM CDT...
  STOCKTON...SAINT ELMO...PRICHARD AND MOBILE GREYHOUND PARK BY 645
  PM CDT...
  TILLMANS CORNER AND THEODORE BY 650 PM CDT...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

LAT...LON 3045 8841 3069 8842 3114 8808 3143 8777
      3153 8723 3072 8791 3066 8796 3067 8802
      3065 8805 3061 8805 3058 8808 3053 8808
      3044 8815
TIME...MOT...LOC 2331Z 270DEG 32KT 3150 8756 3048 8844

$$
1 follow-up statement
000 
WWUS54 KMOB 122348
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
648 PM CDT TUE AUG 12 2008

ALC129-122358-
/O.CAN.KMOB.SV.W.0255.000000T0000Z-080813T0000Z/
WASHINGTON AL-
648 PM CDT TUE AUG 12 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON COUNTY
IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

LAT...LON 3046 8841 3143 8773 3153 8723 3071 8791
      3066 8796 3067 8802 3065 8805 3053 8808
      3044 8815
TIME...MOT...LOC 2348Z 270DEG 32KT 3149 8742 3119 8769
          3083 8794 3045 8834

$$

ALC003-025-053-097-099-130000-
/O.CON.KMOB.SV.W.0255.000000T0000Z-080813T0000Z/
ESCAMBIA AL-MONROE AL-CLARKE AL-BALDWIN AL-MOBILE AL-
648 PM CDT TUE AUG 12 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHERN MOBILE...NORTHWESTERN BALDWIN...SOUTHEASTERN CLARKE...
SOUTHWESTERN MONROE AND NORTHWESTERN ESCAMBIA COUNTIES...

AT 646 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS OVER
60 MPH.  THESE STORMS WERE ALONG A LINE EXTENDING FROM FRISCO CITY TO
BLACKSHER TO HURRICANE TO GRAND BAY...AND WAS MOVING EAST AT 37 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WALLACE TUNNEL...URIAH...THEODORE AND REDTOWN BY 655 PM CDT...
  LAURENDINE...HOLLINGERS ISLAND...JEDDO AND SOUTH ORCHARD BY 700 PM
  CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE LOWEST
FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A
ROOM SUCH AS A CLOSET OR BATHROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

LAT...LON 3046 8841 3143 8773 3153 8723 3071 8791
      3066 8796 3067 8802 3065 8805 3053 8808
      3044 8815
TIME...MOT...LOC 2348Z 270DEG 32KT 3149 8742 3119 8769
          3083 8794 3045 8834

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 6:02 PM CDT, 30 minutes earlier.

Area forecast discussion, Aug 12, 6:02 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
602 PM CDT TUE AUG 12 2008

.UPDATE...HAVE EXTENDED TORNADO WATCH 823 EASTWARD TO INCLUDE THE
REMAINING 4 COUNTIES OF THE FORECAST AREA. THE WATCH REMAINS IN
EFFECT UNTIL 10 PM CDT. /10

................................PREVIOUS DISCUSSION.....................

THE MAIN CHALLENGES IN THE SHORT TERM CENTER AROUND SEVERE
THUNDERSTORM AND HEAVY RAIN CHANCES DURING THE NEXT 12 TO 18 HOURS AS
SFC LOW TRACKS EASTWARD ACROSS SOUTHERN MISSISSIPPI AND ALABAMA.
SHOWERS AND THUNDERSTORMS HAVE BEEN FAIRLY WIDESPREAD ACROSS INTERIOR
SECTIONS OF SOUTHEAST MS...SOUTHWEST AL AND NORTHWEST FL DURING THE
DAY WITH COASTAL AREAS REMAINING MAINLY DRY. HOWEVER...COVERAGES ARE
RAPIDLY INCREASING TO OUR WEST ACROSS SOUTHERN LOUISIANA AND
MISSISSIPPI AND THIS WILL CONTINUE TO SPREAD EASTWARD ACROSS THE
ENTIRE GULF COAST REGION THROUGH EARLY WEDNESDAY. AS THE SFC LOW
TRACKS EASTWARD THROUGH TONIGHT...LOW LEVEL SHEAR VALUES WILL
CONTINUE TO INCREASE AND WHEN COMBINED WITH MARGINALLY FAVORABLE
INSTABILITY VALUES WILL LEAD TO A THREAT OF SEVERE THUNDERSTORMS
INCLUDING ISOLATED TORNADOES. TORNADO WATCH #823 IS NOW IN EFFECT
THROUGH 10 PM THIS EVENING AND A SLIGHT RISK FOR SEVERE STORMS
CONTINUES THROUGH TONIGHT. NOT EXPECTING A TORNADO OUTBREAK BY ANY
MEANS...BUT UNUSUALLY HIGH AMOUNTS OF SHEAR FOR MID-AUGUST AND JUST
ENOUGH INSTABILITY LEAD TO THE POTENTIAL OF A FEW WEAK TORNADOES. THE
MAIN THREATS WILL LIKELY REMAIN DAMAGING STRAIGHT LINE WINDS AND VERY
HEAVY RAINFALL. GENERAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE
EXPECTED WITH ISOLATED HIGHER TOTALS EXPECTED ESPECIALLY WITH
TRAINING THUNDERSTORMS OVERNIGHT INTO WEDNESDAY MORNING. FLASH FLOOD
GUIDANCE REMAINS HIGH AND FORECAST RAINFALL DOES NOT EXCEED VALUES
AND A FLASH FLOOD WATCH WILL NOT BE ISSUED AS ANY FLOODING SHOULD
REMAIN HIGHLY LOCALIZED. AS THE THE SFC LOW PULLS EAST OF THE AREA
WEDNESDAY MORNING THE ASSOCIATED FRONTAL BOUNDARY WILL MOVE SOUTH
TOWARD THE COAST AND OFFSHORE BY WEDNESDAY AFTERNOON. THIS WILL SEND
THE SHOWERS AND THUNDERSTORMS OFFSHORE BY THE MIDDLE OF THE DAY ON
WEDNESDAY WITH A DRIER AIRMASS MOVING INTO THE AREA IN ITS WAKE.
TEMPERATURES START THE PERIOD BELOW NORMAL BUT RECOVER TO NEAR NORMAL
BY THURSDAY AS PARTLY CLOUDY SKIES RETURN. /13

.LONG TERM...(FRIDAY THROUGH MONDAY)...UPPER LEVEL FLOW WILL BECOME
INCREASINGLY ZONAL LATE IN THE WEEK AS ANOTHER STORM SYSTEM TAKES
SHAPE IN THE SOUTHERN PLAINS. THIS WILL ALSO MOISTURE LEVELS TO
INCREASE THROUGH THE WEEKEND. THE SURFACE LOW OVER THE SOUTHERN
PLAINS WILL SHIFT OFF TO THE NORTHEAST INTO MONDAY AS RIDGING BUILDS
OVER THE CENTRAL GULF COAST. THIS WILL RETURN THE AREA TO TYPICAL
SCATTERED AFTERNOON AND EARLY EVENING SHOWER AND THUNDERSTORM
CHANCES FOR THE WEEKEND INTO EARLY NEXT WEEK. TEMPERATURES WILL
CONTINUE NEAR CLIMATOLOGICAL VALUES. /13

&&

.AVIATION...AVIATION UPDATE FOR 00Z...MVFR OVER MOST OF THE AREA AT
MID AFTERNOON DESPITE THE RAIN. CONDITIONS WILL DETERIORATE INTO IFR
POSSIBLY LIFR FOR BRIEF PERIODS IN +TSRA DUE TO C/V. POSSIBILITY OF
HEAVY RAIN BAND MOVING EAST ACROSS THE COASTAL AREAS AROUND SUNRISE
WITH ADDITIONAL IFR CONDITIONS. IMPROVING BY LATE MORNING TO MVFR.
/11

&&

.MARINE...WEAK SURFACE LOW OVER SOUTHERN ARKANSAS AT MID AFTERNOON
IS EXPECTED TO MOVE EASTERLY ALONG OLD FRONTAL BOUNDARY IN
JUXTAPOSITION WITH A WEAK UPPER DISTURBANCE. WINDS OVER THE MARINE
AREA HAVE ALREADY INCREASED TO BETWEEN 15 AND 20 KNOTS WITH A
CORRESPONDING INCREASE IN WAVE HEIGHTS. EXPECT SMALL CRAFT
CONDITIONS TO BE MET BY THIS EVENING AND CONTINUE INTO WEDNESDAY
AFTERNOON WHEN WINDS WILL EASE UP WITH SEAS DIMINISHING BY WEDNESDAY
EVENING. ANY STRONG THUNDERSTORMS MAY NOT BE UNTIL LATE TONIGHT INTO
WEDNESDAY MORNING AS THE FRONTAL BOUNDARY IS PUSHED SOUTH BY THE
RAIN COOLED AIR MASS TO THE NORTH. BY THURSDAY  A SURFACE RIDGE WILL
BEGIN TO BUILD BACK TO THE WEST ACROSS THE NORTHERN GULF OF MEXICO
AND CONDITIONS RETURN TO MORE TYPICAL SUMMER TIME. /11

&&

.HYDROLOGY...RECENT HEAVY RAINS HAVE CAUSED 3 AREA RIVERS TO RISE TO
ABOVE ACTION STAGES...THE SHOAL AND FISH RIVERS ALONG WITH THE BIG
COLDWATER CREEK...MORE HEAVY RAINFALL IS EXPECTED TONIGHT AND ON
WEDNESDAY WHICH COULD CAUSE THE AFFECTED RIVERS TO RISE EVEN
FURTHER. GENERALLY BETWEEN 2 TO 4 INCHES OF RAINFALL IS EXPECTED
ALONG THE NORTHWESTERN FLORIDA PANHANDLE DURING THE NEXT 24 HOURS.

04/KC

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      74  87  69  92 /  80  50  20  20
PENSACOLA   75  87  72  91 /  80  60  30  20
DESTIN      74  86  74  90 /  80  60  30  20
EVERGREEN   71  85  64  91 /  90  40  10  10
WAYNESBORO  72  87  67  92 /  80  30  10  05
CAMDEN      70  85  67  92 / 100  30  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 7 PM TUESDAY TO 10 PM WEDNESDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO
     PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
     TO PASCAGOULA MS OUT 20 NM...MOBILE BAY...WATERS FROM
     DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...AND WATERS FROM
     PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM.

&&

13.JC
11.DF
Hazardous weather outlook, Aug 12, 11:58 AM CDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1158 AM CDT TUE AUG 12 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-131700-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1158 AM CDT TUE AUG 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...THIS AFTERNOON THROUGH WEDNESDAY MORNING.

A WEAK UPPER LOW PRESSURE SYSTEM WAS MOVING EAST OUT OF TEXAS AND
OVER A MOIST AND UNSTABLE AIR MASS ENTRENCHED OVER THE DEEP SOUTH.
AS THE UPPER LOW MOVES EAST...LOW LEVEL WINDS WILL INCREASE IN THE
VICINITY OF THE LOW AND A STATIONARY FRONT SITUATED EAST WEST OVER
THE SOUTH CENTRAL SECTIONS OF ALABAMA AND MISSISSIPPI. SOME SEVERE
STORMS ARE POSSIBLE THIS AFTERNOON...ESPECIALLY OVER THE INTERIOR
SECTIONS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA. AN ISOLATED
BRIEF TORNADO CAN NOT BE RULED OUT....ESPECIALLY NEAR THE FRONTAL
ZONE. RAIN AND THUNDERSTORMS LATER TONIGHT INTO WEDNESDAY MORNING
MAY BECOME SEVERE AT TIMES...ESPECIALLY OVER THE NORTHERN
COUNTIES...NORTH OF U.S. HIGHWAY 84. AN ISOLATED TORNADO MAY BE
POSSIBLE. PERIODS OF HEAVY RAIN WILL OCCUR AS THE FRONTAL BOUNDARY
SAGS SOUTH TO THE COAST.

OVER THE COASTAL WATERS...SOUTHWESTERLY WINDS WILL INCREASE THROUGH
THE AFTERNOON WITH BUILDING SEAS CREATING HAZARDOUS CONDITIONS FOR
SMALL CRAFT. THERE IS A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES
THROUGH THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY AFTERNOON THROUGH MONDAY

SURF CONDITIONS WILL REMAIN HAZARDOUS INTO WEDNESDAY
AFTERNOON...WITH SEAS SLOWLY SUBSIDING AS THE OFFSHORE WINDS
SUBSIDE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
AT TIMES LATER THIS AFTERNOON AND TONIGHT.

In the hours before

Special weather statement, Aug 12, 3:54 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
354 PM CDT TUE AUG 12 2008

ALZ061-062-122145-
UPPER MOBILE-UPPER BALDWIN-
INCLUDING THE CITIES OF...BAY MINETTE...
354 PM CDT TUE AUG 12 2008

...A STRONG THUNDERSTORM WILL AFFECT BALDWIN AND MOBILE COUNTIES...

AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF COCHRANE BRIDGE...MOVING
EAST AT 33 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS OVER NORTHERN BALDWIN COUNTY IN
AND AROUND...HURRICANE...CROSSROADS...CARPENTER...WHITEHOUSE
FORKS...STAPLETON...DOUGLASVILLE AND BAY MINETTE THROUGH 445 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD
BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY
RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE AND ONE-HALF INCHES
IN AN HOUR...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING
AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO
WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
Local storm report, Aug 12, 5:51 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
551 PM CDT TUE AUG 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     FUNNEL CLOUD     W BELLEVILLE            31.21N 89.13W
08/12/2008                   PERRY              MS   LAW ENFORCEMENT

            FUNNEL CLOUD SPOTTED ALONG HIGHWAY 98 NEAR THE PERRY
            COUNTY BOARDER

0516 PM     TSTM WND DMG     AVENT                   30.98N 88.76W
08/12/2008                   GEORGE             MS   LAW ENFORCEMENT

            TREES DOWN ON HIGHWAY 57 ALONG THE GEORGE AND GREENE
            COUNTY LINE

&&

JC
Local storm report, Aug 12, 6:25 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
625 PM CDT TUE AUG 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     TSTM WND DMG     FRUITDALE               31.34N 88.41W
08/12/2008                   WASHINGTON         AL   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN

&&

JC

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 4:39 AM CDTSmall Craft AdvisoryMOB41 hr
Aug 12, 4:58 PM CDTSevere Thunderstorm WarningMOBWashington47 min
Aug 12, 5:13 PM CDTTornado WarningMOBWashington37 min
Aug 12, 5:33 PM CDTSevere Thunderstorm WarningMOBClarke, Mobile, Washington57 min
Aug 12, 6:02 PM CDTTornado WarningMOBBaldwin, Clarke, Monroe, Washington43 min
Aug 12, 6:37 PM CDTSpecial Marine WarningMOB83 min
Aug 12, 6:44 PM CDTTornado WarningMOBBaldwin, Escambia, Monroe17 min
Aug 12, 6:59 PM CDTSevere Thunderstorm WarningMOBBaldwin, Conecuh, Escambia, Monroe46 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.